Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Using bloodshot eye drops. Having red eyes. What is this?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 117 Questions
Hi Doc,

I have been using the 'bloodshot eyedrops' for about 2 years now, on and off. However, I have noticed that my eyes get redder quicker, also my eyes feels kind of feel dependent on it. Anyway, I just wanted to get your opinion on the following medicine. If it will work, and what it does?


If there is anything you could recommend, I would be most grateful.


Posted Sun, 2 Jun 2013 in Vision and Eye Disorders
Answered by Dr. Naseem 1 hour later

Thanks for writing in. Since you already know that smoking Marijuana could be causing your eye problems, I do not need to stress on that.

The link you sent us refers to a homeopathic medication to be ingested for relief of eye symptoms. I do not believe I could comment on that since ophthalmologists are allopathic practitioners.

However, from what you describe, your symptoms are suggestive of dryness brought about by a combination of the following:

*Marijuana smoking on a regular basis
*History of allergies or hay fever.
*Chronic use of eye medication to reduce redness that, over a long period, causes rebound increase in symptoms.

The first thing you need to do is to stop any redness reducing medication currently being used by you. Replace those with lubricating eye drops preferably preservative free to be used 3 to 4 times a day in both eyes along with a lubricating eye ointment at bedtime. Since your symptoms seem to be due to a deficient tear film layer, replacing it will definitely abate discomfort.

Try to include lots of foods that contain omega 3 fatty acids in your diet like salmon, tuna, nuts and flax seed oil to help in addition to medication.

A couple of weeks of this regime should show marked improvement and you should feel better though you are expected to continue the lubricating eye drops for a few months. These, however, do not have side effects with long term use.

Hope this helps. Do revert back with anything more I may help you with.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor